Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 375, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 4, 2001, 6:22 PM CDT for Beckham County, Oklahoma. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 4, 2001, 6:22 PM CDT (23:22 UTC)
- Expired
- Jun 4, 2001, 6:50 PM CDT
- In force
- 28 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Beckham County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:31 PM CDT | Hail 0.75 | Erick, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4256 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 042323
SVROKC
OKC009-042350-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
622 PM CDT MON JUN 4 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN AND CENTRAL BECKHAM COUNTY IN WESTERN OKLAHOMA
* UNTIL 650 PM CDT
* AT 622 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3
MILES SOUTHWEST OF ERICK...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE ERICK AND SAYRE
HAIL UP TO THE SIZE OF GOLFBALLS IS LIKELY WITH THIS SEVERE
THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTEgR... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
LAT...LON 3520 10000 3511 9983 3514 9953 3542 9972
3529 9993
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:30 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 4, 3:30 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CDT MON JUN 4 2001 REMAINS OF SFC FNT WHICH PUSHED INTO NWRN SECS OF THE FA OVERNIGHT AND ERLY THIS MRNG STILL EVIDENT ON MESONET DATA THIS AFTN. WARM FRONT HAS LIFTED NWD INTO SRN KS. DRY LINE ALSO EXTENDS FROM SW TX INTO FAR SWRN OK. 12Z UA DATA SHOWED AREA STILL WELL CAPPED ALTHOUGH THERE ARE SIGNS THIS MAY BE CHANGING. S/W MOVING EWD OUT OF CO MAY GENERATE ENUF LIFT TO HELP WEAKEN THE CAP ALLOWING TSTMS TO DEVELOP IN THE VCNTY OF THE SFC BNDRYS. WITH AMS ONCE AGAIN XTRMLY UNSTABLE...ANYTHING THAT GOES WUD LIKELY BECOME SVR. WILL GO AHEAD AND INCLUDE POPS FOR CNTRL AND WRN SECS FOR TONIGHT. MAIN UPR TROF GRDLY WORKS ITS WAY EWD N OF THE AREA THROUGH MID WEEK WITH A SERIES OF WEAK S/W BRUSHING THE AREA. WITH MID LVL TMPS NOT AS WARM AND SFC BNDRYS EXPECTED TO PUSH INTO THE AREA...WILL CONT WITH CHC CAT POPS INTO WEDNESDAY. SFC BNDRY SHUD PUSH S OF THE AREA BY THURSDAY MRNG WITH UPR RDG BEGINNING TO BUILD BACK OVER THE AREA. FCSTID = 2 OKC 70 87 65 80 / 10 10 40 30 HBR 71 92 67 87 / 10 10 30 30 SPS 71 92 67 87 / 10 10 30 30 GAG 63 85 60 78 / 20 30 40 30 PNC 70 86 64 78 / 30 30 40 30 DUA 73 90 70 87 / 10 10 30 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jun 4, 1:00 PM CDT, 5 hours 22 minutes before
OKZ004>048-050>052-TXZ083>090-042030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT MON JUN 04 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHERN AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON AND EVENING. THE SLIGHT RISK IS WEST OF A LINE FROM MEDFORD...TO WATONGA...TO LAWTON...TO WICHITA FALLS. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN SEVERE WEATHER THREATS. A LAYER OF WARM AIR IN THE MID LEVELS WHICH HAS PREVENTED THUNDERSTORM DEVELOPMENT THE PAST COUPLE OF DAYS IS FORECAST TO COOL SLIGHTLY THIS AFTERNOON. A DISTURBANCE IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE IS FORECAST TO MOVE OUT OF THE SOUTHERN ROCKIES INTO THE SOUTHERN PLAINS THIS AFTERNOON AND EVENING WEAKENING THE CAP. A DRY LINE LOCATED ACROSS WESTERN PARTS OF THE TEXAS PANHANDLE AT MIDDAY IS FORECAST TO MOVE EAST TO NEAR THE OKLAHOMA TEXAS BORDER BY LATE THIS AFTERNOON. EAST OF THE DRY LINE SURFACE TEMPERATURES WILL APPROACH 100 DEGREES. THE COMBINATION OF THE MID LEVEL DISTURBANCE...AFTERNOON HEATING AND ABUNDANT LOW LEVEL MOISTURE WILL CREATE A VERY UNSTABLE ATMOSPHERE ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS AFTERNOON. IF THUNDERSTORMS ARE ABLE TO BREAK THE CAP AND DEVELOP THEY WILL QUICKLY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. EMERGENCY MANAGERS AND SPOTTER GROUPS [ACROSS WESTERN OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND EVENING. 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 40 min |
| Jun 4, 6:52 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 38 min |
| Jun 4, 6:58 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.